MAUDE Adverse Event Report: CAREFUSION ALARIS® SYRINGE MODULE SET; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION ALARIS® SYRINGE MODULE SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 10014916
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Information (3190)
Date of Event 05/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: double lumen picc; syringe, size and mfr.Unknown.The affected product has been received and the evaluation is pending.A follow up report will be submitted once the evaluation is completed.
 
Event or Problem Description
It was reported that the tubing set leaked during a continuous infusion of dopamine infusing greater than 24 hours at a rate of 0.8-0.9ml/hour via the patient's picc line located in the infant patient's right femoral artery.The dopamine syringe and tubing set was replaced.
 
Additional Manufacturer Narrative
The customer¿s report of a leak was confirmed.Visual inspection of the set noted a crack in the female luer wall on the opposite end of the injection gate of the suspect filter extension set.The location of the luer gate on the female luer (below the ¿wings¿) indicates that this female luer was manufactured after the change order that moved the injection gate to a lower location to help mitigate and prevent female luer cracks.No tool marks or signs of over torque were observed.Functional testing confirmed leaking from the cracked female luer.The source of the leak is due to a crack in the female luer component.The root cause of the crack is a result of internal stresses created in the luer during the manufacturing process that make it more susceptible to chemical/mechanical attacks.
 
Event or Problem Description

Brand Name
ALARIS® SYRINGE MODULE SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8786895
Report Number9616066-2019-01905
Device Sequence Number1668108
Product Code FPA
UDI-Device Identifier10885403233920
UDI-Public10885403233920
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K811885
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10014916
Device Catalogue Number10014916
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/12/2019
Supplement Report FDA Received Date08/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8110,8015, THERAPY DATE (B)(6) 2019
Patient Age7 MO